Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 32, NWS Miami, FL

May 26, 2005Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 26, 2005, 3:44 PM EDT for Broward County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2005, 3:44 PM EDT (19:44 UTC)
Expired
May 26, 2005, 4:19 PM EDT
In force
35 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 261946
SVRMFL
FLC011-262045-
/O.NEW.KMFL.SV.W.0032.050526T1944Z-050526T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT THU MAY 26 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY 
  IN SOUTH FLORIDA

* UNTIL 445 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND STRONG   
  DAMAGING WINDS. THIS STORM WAS LOCATED NEAR NORTH LAUDERDALE...OR  
  NEAR TAMARAC. THIS STORM WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  NORTH LAUDERDALE
  CORAL SPRINGS
  MARGATE
  COCONUT CREEK
  POMPANO BEACH


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2620 8036 2607 8022 2624 8009 2632 8021

$$

CHRISTENSEN
2 follow-up statements
633 
WWUS52 KMFL 261954
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT THU MAY 26 2005

FLC011-262045-
/O.CON.KMFL.SV.W.0032.000000T0000Z-050526T2045Z/
BROWARD FL-
353 PM EDT THU MAY 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
NORTHEASTERN BROWARD COUNTY...

AT 348 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR NORTH LAUDERDALE...OR ABOUT NEAR
MARGATE. THE THIS STORM WAS WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POMPANO
BEACH...POMPANO BEACH AIRPORT...PARKLAND...CORAL SPRINGS AND COCONUT
CREEK.

LARGE HAIL HAS BEEN REPORTED IN TAMARAC WITH THIS STORM. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2620 8036 2607 8022 2624 8009 2632 8021

$$

CHRISTENSEN
961 
WWUS52 KMFL 262019
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT THU MAY 26 2005

FLC011-262021-
/O.CAN.KMFL.SV.W.0032.000000T0000Z-050526T2045Z/
BROWARD FL-
420 PM EDT THU MAY 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND SHIFTED NORTH AND IS NO LONGER A 
THREAT...THUS THE WARNING HAS BEEN CANCELLED.

CLUSTERS OF THUNDERSTORMS CONTINUE FROM LAUDERDALE BY THE SEA TO 
DEERFIELD BEACH...ALONG INTERSTATE 95 AND SECTIONS OF THE FLORIDA 
TURNPIKE. WHILE THESE ARE BELOW SEVERE CRITERIA...HEAVY RAINFALL AND 
FREQUENT LIGHTNING ARE WILL CONTINUE FOR THE NEXT HALF HOUR.

LAT...LON 2620 8036 2607 8022 2624 8009 2632 8021

$$

CHRISTENSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:28 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 26, 1:28 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
128 PM EDT THU MAY 26 2005

.DISCUSSION...A STATIONARY FRONT WAS LOCATED OVER THE NORTHERN
PORTION OF THE CWA EARLY THIS AFTERNOON FROM ABOUT NAPLES EAST TO
PALM BEACH. SHOWERS AND A FEW THUNDERSTORMS WERE STARTING TO
DEVELOP ALONG THE FRONT EARLY THIS AFTERNOON...AND SHOULD
CONTINUE TO DEVELOP ALONG THE FRONT AS THE SEA BREEZES DEVELOP AND
INTERACT WITH THE FRONT.

THE STATIONARY FRONT WILL ALSO SINK A LITTLE BIT SOUTH THIS
AFTERNOON TO THE AROUND THE INTERSTATE I-75 CORRIDOR...AS A WEAK
SHORT WAVE OVER THE EASTERN GULF OF MEXICO MOVES ALONG THE THE FRONT
BRINGING IN SOME COOLER AIR ALOFT INTO THE CWA. THEREFORE...THE
SHOWERS AND THUNDERSTORMS ACTIVITY SHOULD MOVE SLOWLY SOUTH
THROUGH THE CWA THIS AFTERNOON...AND ALLOW FOR A FEW STORMS TO
BECOME STRONG THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL.

THE SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING OR EARLY
TONIGHT OVER THE CWA...AS THE WEAK SHORT WAVES MOVES EAST INTO THE
ATLANTIC WATERS. THE STATIONARY FRONT WILL ALSO MOVE BACK NORTH
TOWARDS THE LAKE OKEECHOBEE AREA TONIGHT ALLOWING THE WINDS TO
SWING MORE TO A SOUTH DIRECTION BUT REMAIN LIGHT OVER THE CWA. SO
WITH THE FRONT TO THE NORTH...LIGHT SOUTH WINDS...AND PRECIP THIS
AFTERNOON OVER THE CWA...PLAN ON PUTTING SOME PATCHY FOG INTO THE
ZONES FOR THE INTERIOR AND EAST COAST INLAND AREAS TONIGHT.

THE STATIONARY FRONT SHOULD THEN SLOWLY DISSIPATE ON FRIDAY...AS
THE BOTH SEA BREEZES DEVELOP OVER THE CWA ALLOWING FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AREAS OF THE CWA EARLY
FRIDAY AFTERNOON. HOWEVER...THE STEERING FLOW WILL STILL BE FROM
THE WEST DIRECTION OVER THE ALLOWING FOR THE INTERIOR SHOWERS AND
THUNDERSTORMS TO MOVE EAST INTO THE EAST COAST METRO AREAS. SO THE
HIGHEST POPS WILL BE ALONG THE EAST COAST AREAS ON FRIDAY.

HIGH PRESSURE OVER THE SOUTHERN BAHAMAS WILL MOVE NORTH INTO THE
ATLANTIC WATERS THIS WEEKEND ALLOWING THE WINDS TO BE FROM THE
SOUTH OVER THE CWA. SO ANY SHOWERS AND THUNDERSTORMS THAT DO
DEVELOP THIS MEMORIAL DAY WEEKEND WILL MAINLY BE OVER THE NORTHERN
INTERIOR AREAS WERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.

.EXTENDED FORECAST...THE HIGH WILL THEN WEAKEN EARLY NEXT WEEK
ALLOWING FOR A DEVELOPING LOW PRESSURE OVER TEXAS LATE THIS
WEEKEND TO MOVE EAST NORTHEAST INTO THE SOUTHEAST UNITED STATES.
THIS WILL ALLOW THE WINDS TO SWING MORE TO THE SOUTHWEST AND BRING
IN TROPICAL MOISTURE TO THE CWA WITH VERY WARM TEMPERATURES FOR
THIS TIME OF YEAR ALONG THE EAST COAST.

THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
ALONG THE EAST COAST FOR THE MIDDLE OF NEXT WEEK...DUE TO THE
SOUTH WIND FLOW AND THE COLD FRONT MOVING DOWN THE STATE ASSOCIATED
WITH THE LOW PRESSURE SYSTEM.

&&

.MARINE...THE WINDS WILL MAINLY BE FROM THE SOUTH THIS MEMORIAL
DAY WEEKEND BEFORE SWINGING TO A SOUTHWEST DIRECTION MIDDLE OF
NEXT WEEK AHEAD OF A COLD FRONT. THE WIND SPEED WILL ALSO REMAIN
BELOW 10 KNOTS THIS WEEKEND BEFORE INCREASING TO 10 TO 15 KNOTS
AHEAD OF THE COLD FRONT. SO THE SEAS SHOULD REMAIN BELOW 5 FEET
FOR THIS MEMORIAL DAY WEEKEND FOR ALL OF THE SOUTH FLORIDA WATERS.

HOWEVER...BUOY 10 EARLY THIS AFTERNOON WAS REPORTING 5 FEET WITH A
PERIOD OF 8 SECONDS DUE TO SOME SMALL NORTHEAST SWELLS COMING FROM
THE CUT OFF LOW OVER THE MID ATLANTIC WATERS. THESE SWELLS WILL
CONTINUE TO MOVE SOUTHEAST TOWARDS THE PALM BEACH WATERS THIS
AFTERNOON...AND SHOULD GET INTO THE PALM BEACH WATERS BY LATE
TONIGHT OR EARLY FRIDAY MORNING. THIS SHOULD NOT REALLY AFFECT THE
SEA HEIGHTS MUCH...BUT COULD ALLOW FOR SOME RIP CURRENTS ALONG THE
PALM BEACH COASTLINE FOR FRIDAY AND SATURDAY. SO STAY TUNED FOR
LATER INFORMATION ON THE RIP CURRENTS POTENTIAL FOR THE BEACHES OF
PALM BEACH COUNTY THIS MEMORIAL DAY WEEKEND.

&&

.FIRE WEATHER...NO PROBLEMS WITH THE FIRE WEATHER AS THE RELATIVE
HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  87  74  91 /  40  40  30  20
FORT LAUDERDALE  76  87  76  90 /  40  40  30  20
MIAMI            75  89  75  91 /  40  40  30  20
NAPLES           72  88  72  89 /  20  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, May 26, 11:58 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1158 AM EDT THU MAY 26 2005

FLZ063-066>075-270830-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1158 AM EDT THU MAY 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

THUNDERSTORMS: MODERATELY UNSTABLE CONDITIONS DUE TO A WEAK UPPER
LEVEL DISTURBANCE, ALONG WITH AFTERNOON SEA BREEZE CONVERGENCE WILL
SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON OVER
SOUTH FLORIDA. IN ADDITION, A STATIONARY FRONTAL BOUNDARY EXTENDS
ACROSS SOUTH FLORIDA FROM PALM BEACH TO NAPLES. AS A RESULT,THE
MAIN AREAS AFFECTED WILL INCLUDE PALM BEACH COUNTY AS WELL AS
GLADES AND HENDRY COUNTIES NEAR LAKE OKEECHOBEE. THE WEAK STEERING
FLOW AND SLOW MOVEMENT OF THE STORMS WILL EQUATE TO LOCALLY HEAVY
RAINFALL, MAINLY OVER METROPOLITAN PALM BEACH COUNTY. SOME OF THE
STORMS WILL BE STRONG AS WELL. MAIN IMPACTS BESIDE HEAVY RAINFALL
WILL BE SMALL HAIL AND GUSTY WINDS TO 35 MPH. MOST OF THE THUNDERSTORM
ACTIVITY WILL DIMINISH DURING THE EARLY EVENING AS SEA BREEZE
CONVERGENCE

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 26, 2:02 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT THU MAY 26 2005

FLZ068-261900-
PALM BEACH EASTERN-
202 PM EDT THU MAY 26 2005

...STRONG THUNDERSTORM NEAR DELRAY BEACH...

AT 202 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED
A STRONG THUNDERSTORM FORMING NEAR DELRAY BEACH...ALONG A LINE OF
STORMS EXTENDING EAST INTO THE ATLANTIC OCEAN.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
Special weather statement, May 26, 2:30 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT THU MAY 26 2005

FLZ074-261900-
DADE METROPOLITAN-
230 PM EDT THU MAY 26 2005

...STRONG STORMS OVER CENTRAL MIAMI-DADE COUNTY...

AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED
A CLUSTERS OF STRONG THUNDERSTORMS OVER CENTRAL MIAMI-DADE
COUNTY...MAINLY WEST OF U.S. HIGHWAY 1...SOUTH OF TAMIAMI
TRAIL...AND ALONG AND JUST SOUTH OF KENDALL DRIVE. THE STORMS WILL
STAY MAINLY EAST OF KROME AVENUE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:10 PM EDTSpecial Marine WarningMFL35 min
May 26, 2:48 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade57 min
May 26, 3:36 PM EDTSpecial Marine WarningMFL54 min
May 26, 4:44 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach46 min
May 26, 5:27 PM EDTSevere Thunderstorm WarningMFLPalm Beach27 min
May 26, 5:42 PM EDTSevere Thunderstorm WarningMFLBroward48 min
May 26, 6:24 PM EDTSevere Thunderstorm WarningMFLBroward36 min
May 26, 6:53 PM EDTSpecial Marine WarningMFL97 min
May 26, 7:04 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade56 min
May 26, 7:35 PM EDTSpecial Marine WarningMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.